MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MZ9273
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd maxzero multi-fuse extension set with needleless connector(s) experienced leakage.The following information was provided by the initial reporter: leaking filter of trifuse set.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 09-feb-2022.H6: investigation summary the customer reported the filters were leaking, and returned four used samples of material mz9273, and 1 single fuse short extension filter mz set.All 4 of the mz9273 sets leaked from the filter and 3 of the 4 were occluded with medication when returned.The remaining single fuse set did not leak, but had residue of a white opaque liquid.The filters were sent to the supplier for further investigation to find the root cause for the leaking.The supplier investigation found that the hydrophobicity of the membranes were compromised, and failed even after the first step of flushing the filter for 48 hours.The next step was to clean with alcohol and cotton swabs, and then cook in an oven to dry out any solutions.After this, they were able to restore them to a normal, non-leaking state.The conclusion is the drugs/solution used by the end user falls under the membrane supplier recommended surface tension of 30 dynes/cm.The solutions used with the membrane may also 'wet out' from 30 - 40 dynes/cm depending on duration and pressure.Alcohol in the drug is often the main culprit for falling under the surface tension specifications.A device history record review could not be performed on model mz9273 because the lot number is unknown.
 
Event or Problem Description

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13497848
Report Number9616066-2022-00095
Device Sequence Number4113967
Product Code FPA
UDI-Device Identifier50885403240858
UDI-Public50885403240858
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMZ9273
Device Catalogue NumberMZ9273
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown